MAUDE Adverse Event Report: COOK INC QUICK-CORE COAXIAL BIOPSY NEEDLE SET; KNW INSTRUMENT, BIOPSY

COOK INC QUICK-CORE COAXIAL BIOPSY NEEDLE SET; KNW INSTRUMENT, BIOPSY
Model Number N/A
Medical Device Problem Code Difficult to Remove (1528)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 05/03/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Pma/510(k): k973565.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported ¿dr.(b)(6) was using a 'quick-core biopsy needle set last week and had a problem with release between the needle and the white plastic end.¿ as reported the user experienced difficulty with the 16g/5cm needle.The procedure was completed with a similar device successfully.As reported, the patient did not experience any adverse effects or require any additional procedures due to this occurrence.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unchanged, unknown or unavailable.D10 ¿ product received on: 18jun2019.Investigation ¿ evaluation.A review of the complaint history, device history record, documentation, drawing, instructions for use (ifu), manufacturing instructions, quality control, and specifications of the device, as well as a visual inspection, functional test, and dimensional verification, were conducted during the investigation.The device was returned used and undamaged.A physical examination showed resistance when attempting to unscrew the device.The device was able to be unscrewed using pliers.The failure mode was able to be recruited by re-tightening the device.All relevant dimensions were found to be within specification, so the device cannot be confirmed to be manufactured out of specification.Additionally, a document based investigation evaluation was performed.Action has been taken to address a potential quality gap relating to this failure mode.A review of the device history record for lot 9570044 and the related subassembly lot showed no nonconformances.A software search revealed no other complaints from lot 9570044 at the time of investigation.Since there are no related nonconformances or other complaints from this lot, there is no evidence that nonconforming product exists in house or in the field.Based on the information provided, inspection of returned product and the results of the investigation, cook has concluded that the main cause of failure is likely to be manufacturing related, traced to quality control deficiency.Appropriate measures are being conducted to address this failure mode.The appropriate personnel have been notified.Per the quality engineering risk assessment no further action is required.Cook will continue to monitor for similar complaints.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
QUICK-CORE COAXIAL BIOPSY NEEDLE SET
Common Device Name
KNW INSTRUMENT, BIOPSY
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key8625171
Report Number1820334-2019-01109
Device Sequence Number2168506
Product Code KNW
UDI-Device Identifier00827002270176
UDI-Public(01)00827002270176(17)240305(10)9570044
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 06/27/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/05/2024
Device Model NumberN/A
Device Catalogue NumberQCS-18-9.0-20T
Device Lot Number9570044
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/18/2019
Initial Date Received by Manufacturer 05/07/2019
Supplement Date Received by Manufacturer06/25/2019
Initial Report FDA Received Date05/20/2019
Supplement Report FDA Received Date06/27/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1